I was on 1.25mcg Synthroid until about a month ago when my dose was increased to 1.50mcg. I am 42 years old and wondering if my body is no longer converting T4 to T3 as well as it did before. I am also wondering if Armour would be a better choice for me. If so how would I transition the two medications. I've really been feeling the symptoms associated with hypothyroidism. Does anyone know the long term effects of being on Synthroid?
I have been hypo since 2008 and was put on Synthroid. In 2012 I had my Thyroid out because of Cancer. I am still on Synthroid and sometimes you need adjustments over the years. Talk to your Endocrinologist about your concerns! She/he will know how to answer you better!
Same with me. I have had my dose slowly upped three times after two years adjusted with no change before that. Our metabolism changes. That is how it is. Why? It is not known. My Endo says as much. Just change it and keep it in the correct range of .3 to 3.0. To worry about the T3and T4 formation doesn't help you. Healthy life style and exercise are far more important. I am sure that sticking with the recent dose change with your recheck in two months or so will help with the analysis. The components that are reviewed are for trends as they change frequently. Even within a day. Thyroid responds very slowly. A regular doctor is not the right choice for thyroid. I had micro cell cancer. Thyroid gone, cancer gone, one less problem. Hope the same for you.
- Synthroid Information for Consumers
- Synthroid Information for Healthcare Professionals (includes dosage details)
- Side Effects of Synthroid (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I just had my thyroid removed due to cancer. My doctor has prescribed Synthroid. I had gained about?
Posted 12 Nov 2009 • 1 answer
Posted 3 Jul 2011 • 1 answer
Thyroid removed, doctor put me on synthroid 125 another dr wants to change to 100, what is the diff?
Posted 18 Sep 2011 • 2 answers
Posted 19 Nov 2012 • 1 answer
Posted 1 Dec 2016 • 1 answer